| Model Number |
S-55-120-120-P6 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Activation Failure (3270)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was performed to treat a chronic totally occluded and heavily calcified de novo lesion in the mid to proximal right superficial femoral artery (sfa).The lesion was pre-dilated with an unspecified 6.0 high-pressure balloon at 12 atmospheres for 60 seconds and atherectomy.A 5.5x120mm supera self-expanding stent system (sess) was advanced and deployed.The deployment lock was unlocked and the thumb slide was advanced completely and the use of fluorography was stopped and the sess was removed.No resistance was felt during removal; however, re-flow blood was observed from the y-connector when the sess crossed through it.It was then noted that the stent was stuck in the y-connector.The stent was noted to be stretched and dislodged from the sess.The stent was able to be pulled out of the y-connector smoothly.The procedure was successfully completed with the deployment of a 5.0x120mm supera stent in the mid right sfa and a new 5.5x120mm supera stent overlapped at the proximal.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported deployment issue and dislodgement was not confirmed as the stent had already been fully deployed and was not returned.In this case the difficulty to remove was not confirmed.The noted bends on the sheath were likely caused by case circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar complaints.It should be noted that the supera instruction for use states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.Failing to use fluoroscopy during removal does not appear to have contributed to the initial deployment difficulty.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal sheath of the delivery system was entrapped or bent within the anatomy such that the ratchet was unable to properly engage stent during the final deployment stroke; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.